Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Sioux Falls, SD

July 17, 20156 counties in Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 17, 2015, 11:23 PM CDT for 6 counties in Iowa. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2015, 11:23 PM CDT (04:23 UTC)
Expired
Jul 18, 2015, 12:15 AM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cherokee County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA

The radar

The Sioux Falls radar (KFSD), 106 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 11:45 PM CDTTSTM WND DMGLe Mars, IAPHOTOS OF TREE DAMAGE THROUGH TWITTER WITH WHAT LOOKS LIKE 8-12 TREE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 8:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3350 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS53 KFSD 180423
SVRFSD
IAC035-093-141-149-167-193-180515-
/O.NEW.KFSD.SV.W.0099.150718T0423Z-150718T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
  CHEROKEE COUNTY IN NORTHWESTERN IOWA...
  SOUTHEASTERN SIOUX COUNTY IN NORTHWESTERN IOWA...
  PLYMOUTH COUNTY IN NORTHWESTERN IOWA...
  SOUTHWESTERN O'BRIEN COUNTY IN NORTHWESTERN IOWA...
  NORTHWESTERN IDA COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1215 AM CDT

* AT 1122 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CRAIG TO NEAR HINTON TO NEAR LAWTON...MOVING
  EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOVILLE AROUND 1130 PM CDT.
  LE MARS AROUND 1135 PM CDT.
  ANTHON...MAURICE AND STRUBLE AROUND 1140 PM CDT.
  REMSEN AND PIERSON AROUND 1145 PM CDT.
  ORANGE CITY AND CORRECTIONVILLE AROUND 1150 PM CDT.
  ALTON AND WASHTA AROUND 1155 PM CDT.
  MARCUS AND GRANVILLE AROUND 1200 AM CDT.
  HOSPERS...QUIMBY AND CLEGHORN AROUND 1205 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRUNSVILLE...OYENS AND MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 9654 4322 9584 4286 9558 4258 9543
      4230 9609
TIME...MOT...LOC 0422Z 249DEG 37KT 4286 9640 4266 9625 4241 9615 

HAIL...<.75IN
WIND...70MPH
 
$$

CHAPMAN
3 follow-up statements
374 
WWUS53 KFSD 180452
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 PM CDT FRI JUL 17 2015

IAC035-093-141-149-167-193-180515-
/O.CON.KFSD.SV.W.0099.000000T0000Z-150718T0515Z/
WOODBURY IA-CHEROKEE IA-SIOUX IA-PLYMOUTH IA-O'BRIEN IA-IDA IA-
1152 PM CDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN WOODBURY...CHEROKEE...SOUTHEASTERN SIOUX...
PLYMOUTH...SOUTHWESTERN O'BRIEN AND NORTHWESTERN IDA COUNTIES...

AT 1149 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAURICE TO REMSEN TO NEAR CORRECTIONVILLE...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 1135 PM...54 MPH WINDS WERE
         MEASURED AT THE LE MARS AIRPORT BY AUTOMATED WEATHER
         EQUIPMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
        CORRECTIONVILLE...MARCUS...AND WASHTA AROUND 1155 PM CDT.
        CLEGHORN AND GRANVILLE AROUND 1205 AM CDT.
        PAULLINA AND HOSPERS AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRUNSVILLE...OYENS AND MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 9654 4322 9584 4286 9558 4258 9543
      4230 9609
TIME...MOT...LOC 0449Z 253DEG 32KT 4298 9621 4283 9596 4247 9574 

HAIL...<.75IN
WIND...60MPH
 
$$

CHAPMAN
417 
WWUS53 KFSD 180504
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1204 AM CDT SAT JUL 18 2015

IAC035-093-141-149-167-193-180515-
/O.CON.KFSD.SV.W.0099.000000T0000Z-150718T0515Z/
WOODBURY IA-CHEROKEE IA-SIOUX IA-PLYMOUTH IA-O'BRIEN IA-IDA IA-
1204 AM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN WOODBURY...CHEROKEE...SOUTHEASTERN SIOUX...EASTERN
PLYMOUTH...SOUTHWESTERN O'BRIEN AND NORTHWESTERN IDA COUNTIES...

AT 1203 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ORANGE CITY TO NEAR MARCUS TO NEAR HOLSTEIN...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  PAULLINA AROUND 1210 AM CDT.
  SHELDON AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4302 9620 4318 9582 4286 9558 4258 9543
      4240 9585
TIME...MOT...LOC 0503Z 249DEG 37KT 4304 9601 4289 9576 4253 9554 

HAIL...<.75IN
WIND...60MPH
 
$$

CHAPMAN
341 
WWUS53 KFSD 180515
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1215 AM CDT SAT JUL 18 2015

IAC035-093-141-149-167-193-180524-
/O.EXP.KFSD.SV.W.0099.000000T0000Z-150718T0515Z/
WOODBURY IA-CHEROKEE IA-SIOUX IA-PLYMOUTH IA-O'BRIEN IA-IDA IA-
1215 AM CDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODBURY...
CHEROKEE...SOUTHEASTERN SIOUX...EASTERN PLYMOUTH...SOUTHWESTERN
O'BRIEN AND NORTHWESTERN IDA COUNTIES WILL EXPIRE AT 1215 AM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS OF 45 TO 55 MPH ARE STILL LIKELY WITH THESE
THUNDERSTORMS AS THEY MOVE TOWARD SUTHERLAND...LARRABEE...AND
PETERSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN IOWA.

LAT...LON 4302 9620 4318 9582 4286 9558 4258 9543
      4240 9585
TIME...MOT...LOC 0512Z 249DEG 37KT 4304 9601 4289 9576 4253 9554 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:09 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 17, 7:09 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT FRI JUL 17 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 356 PM CDT FRI JUL 17 2015

A WARM AND HUMID DAY ACROSS THE AREA WITH A COLD FRONT WORKING INTO
CENTRAL SOUTH DAKOTA THIS AFTERNOON. SUSPECT THAT THIS WILL BE THE
FOCUS OF DEVELOPMENT LATE THIS AFTERNOON AND THIS ACTIVITY WILL
LIKELY PROPAGATE EASTWARD AND POSSIBLY SCRAPE THE HIGHWAY 14
CORRIDOR FROM HURON TO BROOKINGS TO MARSHALL MINNESOTA EARLY THIS
EVENING. IF THUNDERSTORMS GET GOING IN THIS AREA THERE IS PLENTY OF
INSTABILITY AND SHEAR AVAILABLE TO KEEP THE STORMS GOING INTO THE
EVENING...ESPECIALLY WITH THE LOW LEVEL JET GRADUALLY INCREASING...
AND WINDS TO 70 MPH AND HAIL TO WALNUT SIZE WOULD BE POSSIBLE.
FARTHER SOUTH TOWARDS INTERSTATE 29...THE MISSOURI RIVER AND
NORTHWEST IOWA...THE CAP SHOULD PRECLUDE ANY DEVELOPMENT DURING THE
AFTERNOON AND EARLY EVENING HOURS.

BY EARLY EVENING THE LOW LEVEL JET WILL FOCUS TOWARDS SOUTHWEST
MINNESOTA AND WILL EITHER HELP SUSTAIN ANY ONGOING THUNDERSTORM
ACTIVITY THAT CAN DEVELOP IN CENTRAL SOUTH DAKOTA OR POSSIBLY ALLOW
A FEW STORMS TO DEVELOP. NEW STORM DEVELOPMENT MAY BE A BIT
DIFFICULT HOWEVER AS THE ELEVATED INSTABILITY IS CAPPED.

WILL ALSO NEED TO WATCH SOUTH CENTRAL SOUTH DAKOTA BY ABOUT 3Z AS
UPPER LEVEL SUPPORT WORKS ACROSS THAT AREA AND FAIRLY STEEP MID
LEVEL LAPSE RATES ARE EXPECTED. ISOLATED STORMS WILL BE POSSIBLE
WITH THIS FORCING AND A FEW OF THESE STORMS COULD ALSO BE
SEVERE...ALTHOUGH ELEVATED INSTABILITY AND SHEAR ARE NOT AS STRONG
AS FARTHER NORTH. WOULD EXPECT MORE OF A THREAT OF 60 MPH WINDS AND
QUARTER SIZED HAIL.

BY SATURDAY THE BETTER CHANCES FOR THUNDERSTORMS WILL WORK EASTWARD
BUT NORTHWEST IOWA WILL STILL SEE STEEP MID LEVEL LAPSE RATES SO A
FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MORNING. NO MAJOR
CHANGES TO LOWS TONIGHT OR HIGHS ON SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 356 PM CDT FRI JUL 17 2015

MODELS IN BETTER AGREEMENT WITH PUSHING THE FRONT SOUTHEAST OF THE
REGION BY SATURDAY EVENING WITH WESTERLY FLOW ALOFT TURNING
NORTHWEST AHEAD OF A BRIEF SPELL OF UPPER LEVEL RIDGING SUNDAY AND
SUNDAY NIGHT. ALL MODELS BRING A MID LEVEL WAVE THROUGH I80
CORRIDOR...THEREFORE HAVE REMOVED THE POPS SATURDAY NIGHT AND
SUNDAY. OTHERWISE...EXPECT MOSTLY SUNNY SKIES AND PLEASANT
TEMPERATURES ON SUNDAY. WITH LIGHT NORTHWEST WINDS...HIGHS WILL BE
IN THE LOW TO MID 80S.

A MORE SUBSTANTIAL WAVES DROPS OUT OF THE NORTHWEST FLOW AROUND THE
MONDAY NIGHT AND TUESDAY TIME FRAME...BUT NOT A LOT OF CONFIDENCE IN
MODEL SOLUTION TIMING OR TRACK. MOISTURE WILL BE MORE LIMITED AS A
LACK OF MOISTURE RETURN ON MONDAY KEEPS DEWPOINTS LOCKED INTO THE
UPPER 50S TO UPPER 60S. WITH THIS IN MIND...OPTED TO ELIMINATE ALL
BUT THE EXTREME SOUTHEAST FORECAST AREA SPOTTY ISOLATED POPS THAT
THE SUPERBLEND PRODUCED. HIGHS ON MONDAY WILL WARM INTO THE MID 80S
TO LOWER 90S BUT WILL BE A FEW DEGREES COOLER TUESDAY.

A LITTLE BETTER CONSENSUS IS SEEN ON TUESDAY NIGHT AND WEDNESDAY AS
THE VERY PROGRESSIVE PATTERN LIFTS YET ANOTHER WAVE INTO THE HIGH
PLAINS. THE GFS AND ECMWF BRING STORMS INTO WESTERN AND CENTRAL
SOUTH DAKOTA LATE TUESDAY NIGHT AND SLOWLY EASTWARD INTO WEDNESDAY
NIGHT. THE CANADIAN DOES MORE OF A SPLIT OF ENERGY AROUND THE
FORECAST AREA...HOWEVER THINK THAT HIGH CHANCE POPS REMAIN WARRANTED
DURING THIS PERIOD. HIGHS WILL BE SEASONAL IN THE 80S WITH A FEW
LOWER 90S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 708 PM CDT FRI JUL 17 2015

TIMING OF CONVECTION CONTINUES TO BE THE LARGEST CHALLENGE TO
SHORT TERM. CLUSTER OF STORMS TO NORTH OF KHON EARLY EVENING
WILL CONTINUE TO PRODUCE EXPANDING OUTFLOW WHICH COULD INITIATE
CONVECTION AS EARLY AS 02Z...BUT BETTER THREAT MAY BE TIED TO
STRONGER UPPER FORCING BY 05Z. FOR KFSD...DEVELOPMENT IS MUCH MORE
IN QUESTION...AND LACK OF CONFIDENCE TO TIMING WILL KEEP FROM
MENTIONING THUNDER...WITH A FEW SHOWERS AFTER 07Z.  FOR KSUX...
VERY SLOW MOVING STORM NORTHWEST OF KOFK AND APPROACH OF LARGER
SCALE FORCING WOULD EVENTUALLY SUGGEST POTENTIAL FOR CONVECTION...
BUT AGAIN TIMING AT LEAST TOWARD 06Z...AND WILL KEEP CLEAR OF THE
TAF FOR THE MOMENT.  OUTSIDE CONVECTION...LIKELY TO REMAIN
VFR...BUT WITH CONVECTION WOULD EXPECT AT LEAST A BRIEF DROP INTO
MVFR TO IFR CONDITIONS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...
AVIATION...CHAPMAN
Hazardous weather outlook, Jul 17, 11:54 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1154 AM CDT FRI JUL 17 2015

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ013-014-SDZ050-054>056-059>071-181700-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-DAVISON-
HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
1154 AM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL CLIMB TO 90 TO 100 THIS AFTERNOON.

ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 7 PM. THE STRONGEST
STORM COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF ADDITIONAL STORMS LATE SATURDAY AFTERNOON
EAST OF HIGHWAY 60 IN NORTHWEST IOWA. THESE STORMS MAY PRODUCE
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4PM.

MNZ071-072-SDZ038>040-052-053-057-058-181700-
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-
BRULE-AURORA-
1154 AM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL CLIMB TO 90 TO 100 DEGREES THIS AFTERNOON.

ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 5 PM. THE STRONGEST
STORM COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND
GUSTS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF ADDITIONAL STORMS LATE SATURDAY AFTERNOON
EAST OF HIGHWAY 60 IN NORTHWEST IOWA. THESE STORMS MAY PRODUCE
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4PM.

In the hours before

Local storm report, Jul 17, 9:59 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT FRI JUL 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     AVON                    43.01N 98.07W
07/17/2015  E60 MPH          BON HOMME          SD   TRAINED SPOTTER

            BRANCHES DOWN

&&

AF
Local storm report, Jul 17, 10:08 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 PM CDT FRI JUL 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND GST     SCOTLAND                43.15N 97.71W
07/17/2015  E52 MPH          BON HOMME          SD   LAW ENFORCEMENT

&&

AF
Local storm report, Jul 17, 10:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT FRI JUL 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     VIBORG                  43.17N 97.08W
07/17/2015                   TURNER             SD   LAW ENFORCEMENT

            GOLF CART BLOWN ACROSS PARKING LOT.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jul 17, 11:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1116 PM CDT FRI JUL 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     TSTM WND DMG     2 NW SIOUX CITY         42.52N 96.43W
07/17/2015                   WOODBURY           IA   TRAINED SPOTTER

            4 INCH DIAMETER TREE BRANCHES BLOWING DOWN
            BY ESTIMATED WIND GUSTS AT 65 MPH.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury52 min
Jul 18, 12:29 AM CDTSevere Thunderstorm WarningFSDClay, O'Brien31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.